Alert archive / California / High Wind Watches in 2017
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 25, 2017, 1:41 PM PST for 4 counties in California. It took effect at Jan 27, 2017, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 1:41 PM PST (21:41 UTC)
- In effect from
- Jan 27, 2017, 1:00 AM PST
- Expired
- Jan 26, 2017, 12:43 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS76 KSGX 252141 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST WED JAN 25 2017 ...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN TONIGHT... ...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY NIGHT THROUGH SATURDAY... STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. CAZ048-050-260600- /O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ /O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 141 PM PST WED JAN 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH IN THE FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-260600- /O.NEW.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 141 PM PST WED JAN 25 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...THURSDAY NIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
4 follow-up statements
731 WWUS76 KSGX 260459 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 PM PST WED JAN 25 2017 ...AREAS OF FROST FOR THE INLAND VALLEYS AGAIN OVERNIGHT... ...HIGH WIND WATCH FOR POTENTIALLY STRONG OFFSHORE WINDS THURSDAY NIGHT THROUGH SATURDAY... STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY WILL BRING STRONG NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS WILL ARRIVE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. WINDS FROM 20 TO 30 MPH WILL GUST TO 60 MPH OR MORE IN THE MOUNTAINS...FOOTHILLS AND SOME OF THE INLAND VALLEYS. ON FRIDAY NIGHT AND SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG IN SAN BERNARDINO AND ORANGE COUNTIES...BUT REMAIN FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. CLEAR AND COLD WITH AREAS OF FRONT IN THE INLAND VALLEYS TONIGHT. CAZ048-050-261400- /O.CON.KSGX.FR.Y.0003.170126T0900Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 859 PM PST WED JAN 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE INLAND VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY TONIGHT WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-261400- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 859 PM PST WED JAN 25 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS TO 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...THURSDAY NIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GREGORIA
267 WWUS76 KSGX 261053 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PST THU JAN 26 2017 ...AREAS OF FROST IN THE INLAND VALLEYS THIS MORNING... ...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH SATURDAY... .AREAS OF FROST ARE EXPECTED THIS MORNING IN THE INLAND VALLEYS. STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. CAZ048-050-261700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 253 AM PST THU JAN 26 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...TONIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * TEMPERATURES...FROSTY THIS MORNING WITH LOWS FROM THE UPPER 20S TO MIDDLE 30S. * TEMPERATURE IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-261700- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 253 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH FRIDAY. LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...TONIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MM
312 WWUS76 KSGX 261609 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH SATURDAY... STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY STRONG FRIDAY. WINDS WILL CONTINUE STRONG SATURDAY...BUT THEY WILL WEAKEN GRADUALLY OVER THE WEEKEND. TOP WIND GUSTS WILL EXCEED 70 MPH IN FAVORED SPOTS IN THE FOOTHILLS. GUSTS IN SOME OF THE POPULATED METRO AREAS WILL EXCEED 40 MPH...PARTICULARLY IN THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. CAZ048-050-270000- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-170126T1600Z/ /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH IN THE FOOTHILLS AND ADJACENT VALLEYS TONIGHT THROUGH FRIDAY AFTERNOON. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT AND SATURDAY. * TIMING...TONIGHT THROUGH SATURDAY. * LOCATION...INLAND EMPIRE AND THE VALLEYS OF SAN DIEGO COUNTY. * WIND IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055>058-065-552-554-270000- /O.CON.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS- ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD... IDYLLWILD-PINE COVE...JULIAN...PINE VALLEY...BANNING... DESERT HOT SPRINGS...HUNTINGTON BEACH...COSTA MESA...SANTA ANA... ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...FULLERTON... MISSION VIEJO 809 AM PST THU JAN 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT THROUGH FRIDAY WITH LOCAL GUSTS OVER 70 MPH. SLIGHTLY LIGHTER WINDS FRIDAY NIGHT INTO SATURDAY IN THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...BUT STILL FAIRLY STRONG IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. * TIMING...TONIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
838 WWUS76 KSGX 262043 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1243 PM PST THU JAN 26 2017 ...HIGH WIND WARNING FOR VERY STRONG OFFSHORE WINDS TONIGHT THROUGH SATURDAY... ...WIND ADVISORY IN EFFECT FOR SAN DIEGO COUNTY COASTAL AREAS FRIDAY... STRONG NORTHEAST WINDS WILL DEVELOP TONIGHT AND BECOME VERY STRONG ON FRIDAY. PEAK GUSTS WILL EXCEED 70 MPH IN THE WIND FAVORED AREAS OF THE MOUNTAINS AND FOOTHILL. GUSTS IN SOME OF THE POPULATED METRO AREAS WILL EXCEED 50 MPH...PARTICULARLY IN THE NORTHERN INLAND EMPIRE AND IN ORANGE COUNTY. GUSTY NORTHEAST WINDS FROM 15 TO 25 MPH WILL AFFECT COASTAL SAN DIEGO COUNTY ON FRIDAY WITH GUSTS TO 40 MPH IN SOME AREAS. CAZ048-050-055>058-065-552-554-270445- /O.UPG.KSGX.HW.A.0002.170127T0900Z-170128T2100Z/ /O.NEW.KSGX.HW.W.0003.170127T0900Z-170128T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...LA MESA...SANTEE...POWAY...CRESTLINE... LAKE ARROWHEAD...BIG BEAR CITY...BIG BEAR LAKE... RUNNING SPRINGS...WRIGHTWOOD...IDYLLWILD-PINE COVE...JULIAN... PINE VALLEY...BANNING...DESERT HOT SPRINGS...HUNTINGTON BEACH... COSTA MESA...SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE... ORANGE...FULLERTON...MISSION VIEJO 1243 PM PST THU JAN 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 65 MPH LATE TONIGHT THROUGH FRIDAY WITH LOCAL GUSTS OVER 75 MPH IN THE WIND PRONE MOUNTAINS AND FOOTHILLS. ON SATURDAY THE WINDS WILL NOT BE QUITE AS STRONG...ESPECIALLY IN THE COASTAL AND VALLEY ZONES. THE STRONGEST WINDS SATURDAY WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS. * TIMING...LATE TONIGHT THROUGH SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS ON I-15 THROUGH THE CAJON PASS...ON I-10 THROUGH THE SAN GORGONIO PASS...AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...LIGHTER OFFSHORE WINDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ043-270445- /O.NEW.KSGX.WI.Y.0008.170127T1400Z-170128T0200Z/ SAN DIEGO COUNTY COASTAL AREAS- INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS... CHULA VISTA...NATIONAL CITY...SAN DIEGO 1243 PM PST THU JAN 26 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY. * WINDS...GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF COASTAL SAN DIEGO COUNTY ON FRIDAY WITH 15 TO 25 MPH WINDS GUSTING TO 40 MPH. * LOCATION...SAN DIEGO COUNTY FROM THE COAST TO 10 MILES INLAND. * IMPACTS...WEAKENED TREES IN SATURATED SOIL MAY TOPPLE. DOWNED PALM FRONDS. GUSTY WINDS ON I-5 MAY MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...LIGHTER WINDS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 25, 1:15 PM PST, 26 minutes earlier.
Area forecast discussion, Jan 25, 1:15 PM PST, 26 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
115 PM PST Wed Jan 25 2017
.SYNOPSIS...
Clear and cold again tonight with areas of frost in the valleys.
Strong high pressure building over the Great Basin will bring
gusty offshore winds Thursday night through Saturday, strongest in
the mountains and valleys. Clear with lighter winds and warmer
days Sunday and Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Clear skies and light winds will result in another cold night
tonight. Temperatures will fall into the upper 20s to lower 30s
in the valleys where a Frost Advisory has been issued. Mountain
lows will fall into the teens and 20s, with some single digit lows
in the higher elevations including Big Bear and Mt San Jacinto.
Thursday will be sunny but cool.
Offshore Wind Event Thursday Night through Saturday: On Thursday
night a trough from Canada will move south across the Great Basin,
and an upper ridge will strengthen over the eastern Pacific.
Gradient winds between the building high and the upper trough
will increase Thursday night, and a period of strong Santa Ana
winds is forecast Thursday night through Friday. The strongest
winds will surface Friday morning with WRF and CANSAC models
forecasting surface winds of 40 to 50 mph in mountains...foothills
and into the Inland Empire. At that time a strong 1047 mb surface
high will be over Nevada, setting up offshore pressure gradients
of 15-20 mb. Winds gusts of 50-70 mph are possible in the wind
prone areas of the Mountains and Foothills Friday. A High Wind
Watch has been issued.
On Friday night and Saturday the upper support weakens and the
pressure gradients decrease too, so the winds will not be as
strong, probably only reaching Wind Advisory levels. The strongest
winds Friday night through Saturday will likely be in the
Riverside and San Diego County mountains and foothills as the
gradients become more east- west oriented.
The cold northerly flow will keep temperatures on the cool side,
especially in the mountains and deserts. Downslope flow to the
coast will result in slight warming there, mainly Saturday.
Nights will be clear and cold. The offshore winds will be weaker
Sunday and Monday and it will be warmer, especially in the coastal
and valley areas where the downslope warming will push highs into
the 70s.
The high pressure ridge breaks down midweek ahead of a Pacific
trough that will move into the West Coast. The main storm track
will be to our north, but the southern end of these weather
systems could bring periods of light rain to SoCal later next
week.
&&
.AVIATION...
251700Z...Mostly clear through Thursday morning. Chance of fog
Thursday morning in low-lying areas of the valleys (KRNM/KCNO) with
vis 1 SM or less for a few hours before sunrise.
&&
.MARINE...
Offshore (Northeast) wind gusts of 20-25 kt are possible over
portions of the waters Friday and Saturday. Otherwise, no hazardous
marine weather is expected through Sunday.
&&
SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch from late Thursday night through Saturday
afternoon for Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Mountains-San
Diego County Valleys-San Gorgonio Pass Near Banning-Santa
Ana Mountains and Foothills.
Frost Advisory from 1 AM to 8 AM PST Thursday for San Bernardino
and Riverside County Valleys-The Inland Empire-San Diego
County Valleys.
PZ...None.
&&
PUBLIC...Moede
AVIATION/MARINE...JJTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:31 PM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 19 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.